Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Grand Forks, ND

June 17, 20164 counties in North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 17, 2016, 6:46 AM CDT for 4 counties in North Dakota. It was in force for 59 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 6:46 AM CDT (11:46 UTC)
Expired
Jun 17, 2016, 7:45 AM CDT
In force
59 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Benson County, ND, Nelson County, ND, Ramsey County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 102 km from the middle of the area, began a volume at 11:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:55 AM CDTTSTM WND DMG2 N Warwick, NDLARGE TREE WAS UPROOTED AND FELL ACROSS POWER LINES AND HOUSE ROOF.
Jun 17, 6:59 AM CDTTSTM WND GST 634 S Devils Lake, NDPEAK WIND MEASURED AT THE HWY 20 RWIS SITE ON DEVILS LAKE.
Jun 17, 6:59 AM CDTTSTM WND GST 635 Ssw Devils Lake, NDPEAK WIND MEASURED AT THE HWY 20 RWIS SITE ON DEVILS LAKE.
Jun 17, 7:05 AM CDTTSTM WND GST 74.41 E Crary, NDPEAK WIND MEASURED AT NDAWN SITE NEAR CRARY.
Jun 17, 7:11 AM CDTTSTM WND GST 741 E Crary, NDMEASURED AT NDAWN SITE.
Jun 17, 7:20 AM CDTTSTM WND DMG6 Sw Lakota, NDCAMPERS AND TRAVEL TRAILERS FLIPPED OVER AT NORTHERN VIEW CAMPGROUND ON THE NORTH SIDE OF STUMP LAKE. PEAK WINDS ESTIMATED TO 80 MPH.
Jun 17, 7:20 AM CDTTSTM WND DMG6 Sw Lakota, NDTRAILERS FLIPPED OVER AT NORTHERN VIEW CAMPGROUND ON THE NORTH SIDE OF STUMP LAKE
Jun 17, 7:30 AM CDTTSTM WND GST 76.72 W Michigan, NDPEAK WIND MEASURED AT MICHIGAN NDAWN SITE.
Jun 17, 7:37 AM CDTTSTM WND GST 772 W Michigan, NDMEASURED AT MICHIGAN NDAWN SITE.
Jun 17, 7:40 AM CDTTSTM WND DMGMichigan, NDTREES AND POWER LINES DOWN ALL AROUND TOWN.
Jun 17, 7:40 AM CDTTSTM WND DMGMichigan, NDTREES AND POWER LINES DOWN ALL AROUND TOWN. TIME ESTIMATE BASED ON RADAR.
Jun 17, 7:43 AM CDTTSTM WND DMGPetersburg, NDSIDING AND PANELS TORN OFF THE GRAIN ELEVATOR. TIME ESTIMATED BASED ON RADAR. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA.
Jun 17, 7:43 AM CDTTSTM WND DMGPetersburg, NDSIDING AND PANELS TORN OFF THE GRAIN ELEVATOR. TIME ESTIMATED BASED ON RADAR. REPORT AND PHOTO POSTED VIA SOCIAL MEDIA. PEAK WINDS ESTIMATED FROM 80 TO 90 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2745 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS53 KFGF 171146
SVRFGF
NDC005-063-071-099-171245-
/O.NEW.KFGF.SV.W.0031.160617T1146Z-160617T1245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
646 AM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN RAMSEY COUNTY IN NORTHEASTERN NORTH DAKOTA...
  SOUTHEASTERN BENSON COUNTY IN NORTHEASTERN NORTH DAKOTA...
  SOUTHWESTERN WALSH COUNTY IN NORTHEASTERN NORTH DAKOTA...
  NORTHERN NELSON COUNTY IN NORTHEASTERN NORTH DAKOTA...

* UNTIL 745 AM CDT

* AT 645 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOKIO...OR
  14 MILES SOUTHEAST OF DEVILS LAKE...MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  DOYON AROUND 700 AM CDT. 
  BARTLETT AROUND 710 AM CDT. 
  LAKOTA AROUND 715 AM CDT. 
  MAPES AROUND 720 AM CDT. 
  MICHIGAN AROUND 725 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4806 9894 4830 9802 4792 9788 4784 9852
      4785 9869
TIME...MOT...LOC 1145Z 252DEG 38KT 4793 9875 

HAIL...1.00IN
WIND...70MPH
 
$$

TG
1 follow-up statement
910 
WWUS53 KFGF 171217
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
717 AM CDT FRI JUN 17 2016

NDC005-171226-
/O.CAN.KFGF.SV.W.0031.000000T0000Z-160617T1245Z/
BENSON ND-
717 AM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHEASTERN NORTH DAKOTA.

LAT...LON 4815 9859 4830 9802 4792 9788 4785 9843
      4788 9845
TIME...MOT...LOC 1216Z 252DEG 38KT 4803 9827 

$$

NDC063-071-099-171245-
/O.CON.KFGF.SV.W.0031.000000T0000Z-160617T1245Z/
RAMSEY ND-WALSH ND-NELSON ND-
717 AM CDT FRI JUN 17 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM CDT
FOR SOUTHEASTERN RAMSEY...SOUTHWESTERN WALSH AND NORTHERN NELSON
COUNTIES...

AT 716 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MAPES...OR 28
MILES EAST OF DEVILS LAKE...MOVING EAST AT 45 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  MICHIGAN AROUND 725 AM CDT. 
  WHITMAN AROUND 730 AM CDT. 
  PETERSBURG AROUND 735 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4815 9859 4830 9802 4792 9788 4785 9843
      4788 9845
TIME...MOT...LOC 1216Z 252DEG 38KT 4803 9827 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

TG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:21 AM CDT, 25 minutes earlier.

Area forecast discussion, Jun 17, 6:21 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
621 AM CDT FRI JUN 17 2016

.UPDATE...
Issued at 615 AM CDT Fri Jun 17 2016

Current radar showing three cells associated with storm what has
moved along the I 94 corridor throughout the night now moving into
western FA, with northernmost cell intensifying. Cells have been
moving along tight Theta e gradient and now shifting northeast
along the gradient. More development now beginning along SFC
trough from Kittson Co southwest into Devils Lake. Will increase
POPs for northeastern ND and far northwest MN. Per discussion with
SPC, cells are moving into shearless environment and further
eastward expansion of watch is not anticipated although there
certainly will be some strong to severe storms along the boundary
through the mid morning, decreasing in intensity as the move to
the northeast.

&&

.SHORT TERM...(Today and tonight)
Issued at 336 AM CDT Fri Jun 17 2016

Current surface analysis shows a sfc low over central SD with an
inverted trough extended through Devils Lake...roughly aligned
with axis of a theta e ridge. QLCS is moving along the I 94
corridor between Bismarck and Dickinson, progged to be just west
of our FA by 1130Z pending possible acceleration of forward
propagation. While elevated convection, bowing nature of line of
storms indicating wind will be a significant threat as it
approaches SW ND. DCAPEs across southern ND are in the 1300 to
1500 range.  94 mph winds have been reported near Dickinson. Will
bring scattered showers into Valley City around 09Z, keeping POPs
lower north of Highway 2 although experimental HRRR does bring
highest POPs further north than radar trends. Expect to see
eastern ND begin to clear out in the afternoon with line of storms
exiting eastern zones by late afternoon.

For the early morning, there is also a cluster of storms (likely
severe) just north of the international border moving east
northeast and the strongest storms will remain in southern MB,
however will see isolated storms across northeastern ND in the
early morning hours.

SW flow pattern aloft with SFC high pressure over far
northeastern ND should limit precip across the northern FA.
However, a warm front across southeastern SD into southwestern MN
will lift north early Saturday morning with convection forming
across east central SD this evening. NAM dry with this system but
does bring precip across the north after 09Z with a short wave
moving out of eastern MT into the northern valley Sat morning. GFS
this evening shows more pronounced warm frontal boundary
stretching from SFC low over s central SD through Grant Co MN and
into Otter Tail Co, with convection significantly further north
than NAM shows. Northern two thirds of CWA is dry with northeast
SFC flow, however expands north into the Grand Forks and Thief
River Falls areas by 12Z. Deep layer shear in vcnty of sfc
boundary only in the 20 to 30 kt range with best shear well to the
west in central and western ND. Overall GFS better represents SREF
for tonight and will use model blend for overnight period. As
Scattered storms will increase from south to north on Saturday as
the boundary lifts northward.

.LONG TERM...(Saturday through Thursday)
Issued at 336 AM CDT Fri Jun 17 2016

Saturday night into Sunday evening...A boundary along the
international border will be the focus for more convection as a SFC
low moves quickly across ND Sat night into Sun afternoon. Primary
threat for convection Sat night will be along and north of the
international border. Deep layer shear should be much higher (40
to 50 knots), mainly north of Hwy 2 along the boundary, and a few
strong or severe thunderstorms are possible mainly after midnight.
SPC Day 2 has a slight risk for northern tier of counties along
warm frontal boundary and Day 3 has a slight risk for storms
developing ahead of cold FROPA Sunday afternoon. NAM PWAT values
for the 06Z to 12Z timeframe continue to be in the 1.8 to 1.9 inch
range along the international border. HPC Day 3 Excessive Rainfall
is in a slight risk for exceeding FFG late Sat night. Strong warm
advection into the warm sector on Sunday will result in daytime
highs in the 80s, close to 90 across the far south, with Monday
highs falling into the mid 70s behind Sunday's cold FROPA.
Clearing skies Monday night and cooler air will bring overnight
lows in the mid 50s.

Monday-Thursday...Northwest flow pattern will develop as mid/upper
ridging amplifies across the Rockies, leading to relatively dry
weather with seasonable temps.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 622 AM CDT Fri Jun 17 2016

Primary aviation concern this morning will be convection along a
surface boundary extending from NW Minnesota to the
southwest through Devils Lake. DVL will see morning convection
dissipating by late morning while GFK and TVF will see cells to
the north and northwest, with some storms over GFK possible by
13Z. FAR and BJI may see storms late in the afternoon but
confidence too low to mention in TAFs at this time. Expect VFR
conds outside of storms.

&&

.FGF Watches/Warnings/Advisories...
ND...None.
MN...None.
&&

UPDATE...Speicher
SHORT TERM...Speicher
LONG TERM...Makowski/Speicher
AVIATION...Speicher
Hazardous weather outlook, Jun 17, 5:17 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
517 AM CDT FRI JUN 17 2016

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-181030-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
517 AM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG AND POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA THIS
MORNING. THUNDERSTORMS ARE DEVELOPING ALONG A TROUGH OF LOW
PRESSURE ACROSS CENTRAL AND NORTHEAST NORTH DAKOTA. THE STORMS
WILL MOVE INTO EASTERN NORTH DAKOTA BY EARLY MORNING. THERE IS A
RISK OF SEVERE STORMS WITH DAMAGING WINDS THE MAIN THREAT,
ESPECIALLY ALONG INTERSTATE 94 AND ALONG THE INTERNATIONAL BORDER.
MORE STORMS MAY DEVELOP LATE TONIGHT, WITH THE MAIN THREAT FOR
NOCTURNAL SEVERE STORMS BEING SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CONTINUATION OF AN ACTIVE PATTERN IS EXPECTED THROUGH THE
WEEKEND, WITH A SLIGHT RISK FOR SEVERE STORMS LATE SATURDAY NIGHT
THROUGH SUNDAY. THE THREAT IS MAINLY ALONG THE INTERNATIONAL
BORDER SATURDAY NIGHT AND EAST OF THE VALLEY ON SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

SPEICHER

In the hours before

Special weather statement, Jun 17, 4:12 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
412 AM CDT FRI JUN 17 2016

NDZ007-170930-
CAVALIER ND-
412 AM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAVALIER COUNTY
UNTIL 430 AM CDT...

AT 412 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VANG...OR 15 MILES NORTHEAST OF LANGDON...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN
CAVALIER COUNTY.

LAT...LON 4900 9795 4895 9795 4883 9819 4892 9838
      4900 9826
TIME...MOT...LOC 0912Z 227DEG 37KT 4895 9818

JAM
Local storm report, Jun 17, 4:14 AM CDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
414 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 AM     HAIL             7 NW CAVALIER           48.87N 97.73W
06/17/2016  M0.50 INCH       PEMBINA            ND   CO-OP OBSERVER

&&

JAM
Local storm report, Jun 17, 4:41 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 AM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             CAVALIER                48.80N 97.62W
06/17/2016  E0.25 INCH       PEMBINA            ND   TRAINED SPOTTER

&&

JAM
Special weather statement, Jun 17, 4:55 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
455 AM CDT FRI JUN 17 2016

MNZ004-171030-
KITTSON MN-
455 AM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KITTSON COUNTY UNTIL
530 AM CDT...

AT 454 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LANCASTER...OR 44 MILES NORTHEAST OF GRAFTON...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  CARIBOU AROUND 520 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4896 9641 4875 9669 4886 9691 4900 9679
      4900 9640
TIME...MOT...LOC 0954Z 216DEG 27KT 4888 9674

JM
Special weather statement, Jun 17, 6:24 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
624 AM CDT FRI JUN 17 2016

NDZ026-027-171200-
NELSON ND-GRAND FORKS ND-
624 AM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAND FORKS AND
EASTERN NELSON COUNTIES UNTIL 700 AM CDT...

AT 624 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MCVILLE...OR 39 MILES SOUTHEAST OF DEVILS LAKE...MOVING NORTHEAST AT
35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KLOTEN AROUND 625 AM CDT.
  PETERSBURG AROUND 655 AM CDT.
  NIAGARA AROUND 700 AM CDT.

LAT...LON 4767 9817 4781 9834 4809 9810 4790 9765
TIME...MOT...LOC 1124Z 230DEG 29KT 4779 9817

TG
Special weather statement, Jun 17, 6:40 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
640 AM CDT FRI JUN 17 2016

MNZ006-171215-
LAKE OF THE WOODS MN-
640 AM CDT FRI JUN 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAKE OF THE WOODS
COUNTY UNTIL 715 AM CDT...

AT 639 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF ANGLE INLET...OR 34 MILES NORTHEAST OF ROSEAU...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ANGLE INLET AROUND 700 AM CDT.
  PENASSE AND FLAG ISLAND AROUND 705 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR LAKE OF THE WOODS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4937 9513 4935 9507 4936 9501 4937 9499
      4937 9495 4933 9487 4932 9483 4903 9514
      4904 9516 4938 9515
TIME...MOT...LOC 1139Z 214DEG 32KT 4920 9521

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 4:10 AM CDTSpecial Weather StatementFGFPembina65 min
Jun 17, 4:12 AM CDTSpecial Weather StatementFGFCavalier18 min
Jun 17, 5:56 AM CDTSevere Thunderstorm WarningFGFBenson, Eddy, Ramsey64 min
Jun 17, 6:24 AM CDTSpecial Weather StatementFGFNelson36 min
Jun 17, 6:32 AM CDTSevere Thunderstorm WarningFGFBarnes, Eddy, Griggs, Nelson43 min
Jun 17, 7:04 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Griggs, Nelson, Steele41 min
Jun 17, 7:33 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Nelson, Steele, Traill, Walsh57 min
Jun 17, 7:53 AM CDTFlash Flood WarningFGFGrand Forks, Pembina, Walsh7 hr
Jun 17, 8:15 AM CDTSevere Thunderstorm WarningFGFGrand Forks, Pembina, Walsh60 min
Jun 17, 8:16 AM CDTAreal Flood AdvisoryFGFGrand Forks74 min
Jun 17, 8:24 AM CDTHigh Wind WarningFGFNelson, Walsh39 min
Jun 17, 9:03 AM CDTHigh Wind WarningFGFGrand Forks, Nelson, Walsh110 min
Jun 17, 12:02 PM CDTRiver Flood WarningFGFWalsh4 days
Jun 17, 3:34 PM CDTRiver Flood WatchFGFWalsh4 days

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.